How Can I Minimize Swelling After Radiesse?
- Asked by mimi1 in UK
- 4 years ago
I had Radiesse done a few years ago for my cheeks to give my face a lift because I felt I was sagging. Having had Botox for years, I am fine with needles but this I found extremely painful, the next day I looked terrible.
I thought, what have I done?! I had a black eye, I looked like a chipmunk, and my son said it looked like I had two snooker balls in my cheeks, but I have to say that after a few weeks it calmed down and I was pleased with the look.
I am thinking about having it again but am concerned about the swelling. Any advice would be appreciated. Thanks
Arnical Montana can relieve discomfort and swelling after Radiesse
Many doctors who are using Radiesse are now adding an anesthetic in the Radiesse (off-label use) which makes it much more comfortable. You might want to ask your doctor if they recommend taking an herb called Arnica Montana that may suppress bruising and swelling.
Minimizing swelling from Radiesse injections
In addition to other comments listed here, take Bromelain (500-1000 mg per day) for one week before and after your treatment. Bromelain is a pineapple extract that helps keep swelling down. You may also use fresh pineapple.
Ask your injecting physician to use ice. Ice before the injections helps to decrease the chances of bleeding.
Lastly, avoid alcohol for a couple of days before, and a couple after your injections. Do not work out for at least two days following your injections.
Good luck and enjoy the fullness in your face.
Try Juvederm injections with a very experienced doctor
These days, I get very little bruising or swelling. I prefer Juvederm for the cheeks because it is very soft and smooth. It lasts a long time ( over 9 months).
The filler should be injected DEEPLY with a tiny needle, using a few passes. The skin should not be manipulated. Apply cold compresses for an hour after the injections.
Review all medications with your doctor prior to receiving more injections
Any procedure may cause bruising and swelling, especially in the facial region. I think it is important that you review with your physician any medications, herbs, or nutraceuticals that you are currently taking, as many may cause bleeding. There are steps that your physician can take, such as pre and post-icing, pre-injecting with local anesthetic with epinephrine, and applying gentle pressure to the treated areas after each injection.
Post operatively, it’s important to avoid any strenuous activity and continue to ice. Your physician may choose to use both steroidal and non-steroidal anti-inflammatory medications as this may further reduce your risks of swelling and bruising. Bottom line, talk to your physician injector.
I hope this helps!
Bruising has to do with how you respond but also injection technique
I would discuss your concern with your injector. Certain injection techniques such as injecting a bolus rather than linear threading. Nonetheless, consider Arnica (come in pills and gel form) for 1 week after you have your injections to minimize bruising. Vitamin K can also be used (available forms include solution for intramuscular injection, pills and topical formulations).
Depends on technique
It sounds like you had more bruising and swelling than what typically occurs with Radiesse injections. Most people have moderate swelling and minimal bruising. I am interest to know how much was injected and how many punctures in the skin were used. In most cases we can perform all your injections with only two or three punctures with the needle per side.
Also, it is possible to mix the Radiesse with an anesthetic solution which helps with the pain, but also helps minimize the bruising and swelling afterwards. Good luck with your next injection.
Web reference: http://www.RealPlasticSurgery.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.